Alert archive / New Jersey / Special Marine Warnings in 2013
Special Marine Warning 64, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Nov 18, 2013, 3:43 AM EST. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2013, 3:43 AM EST (08:43 UTC)
- Expired
- Nov 18, 2013, 5:15 AM EST
- In force
- 92 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 18, 1:26 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 18, 1:26 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 AM EST MON NOV 18 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION EARLY THIS MORNING.
HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT...REACHING THE EAST
COAST ON WEDNESDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE
MIDWEST ON THURSDAY BEFORE MOVING INTO THE OHIO VALLEY AND NEW
ENGLAND ON FRIDAY. HIGH PRESSURE WILL BUILD BEHIND THIS FRONT NEXT
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED COVERING OUR EASTERN
PENNSYLVANIA COUNTIES AS WELL AS HUNTERDON AND WARREN COUNTIES IN
NEW JERSEY, UNTIL 5AM. THE WEATHER GRIDS HAVE BEEN UPDATED TO
REFLECT THE POSSIBILITY OF DAMAGING WIND GUSTS AND ALSO FOR THE
OBSERVED TIMING OF THE FRONTAL PASSAGE, WHICH WAS QUICKLY
PROGRESSING FROM CENTRAL PENNSYLVANIA TOWARD OUR FAR WESTERN CWA.
OTHERWISE, THE MAIN STORY FOR THE OVERNIGHT IS THE POTENTIAL FOR
SEVERE WEATHER. THE EARLIER SEVERE WEATHER ACROSS THE UPPER
MISSISSIPPI VALLEY AND GREAT LAKES IS ON ITS WAY. BUT WE ARE NOT
EXPECTING THE SAME IMPACTS DUE TO SEVERAL REASONS INCLUDING THE
TRACK OF THE LOW, THE TIME OF ARRIVAL, AND LEADING CLOUD COVER AND
PRECIPITATION.
THE ISSUE FOR US IS WHAT WE GET TO EXPERIENCE SEVERAL TIMES A YEAR.
THE H8 JET IS STRENGTHENING TO 50 TO 70 KT ALONG AND OUT AHEAD OF
THE COLD FRONT. PRECIPITATION LOADING WILL CONTRIBUTE TO THE
DOWNWARD TRANSFER OF THESE HIGHER WINDS TO THE SURFACE. WIND DAMAGE
IS POSSIBLE ALONG AN ENHANCED CONVECTIVE BAND/SQUALL LINE. THESE LOW
TOP LINES TYPICALLY DON'T PRODUCE MUCH LIGHTNING/THUNDER TO LET US
KNOW SOMETHING IS ON THE WAY.
PREFRONTAL SYNOPTIC WINDS WILL PICK UP THIS EVENING. SOUTHERLY GUSTS
TO 35 MPH CAN BE EXPECTED OUTSIDE OF ANY PRECIPITATION. WIND GUSTS
ALONG THE SQUALL LINE WILL BE SHORT LIVED BUT COULD POTENTIALLY GUST
TO 60 MPH.
TIMING FOR STRONG WINDS...ABOUT 1 AM FOR OUR WESTERN ZONES, 3 AM FOR
PHILLY, AND 6 AM FOR THE COAST.
WE WILL NOT ISSUE A WIND ADVISORY SINCE THE POTENTIAL FOR DAMAGING
WINDS WILL BE SHORT LIVED. INSTEAD, WE WILL HIGHLIGHT THE POTENTIAL
EVENT IN THE HWO AND AN SPS.
THE HEAVIEST RAINS WILL BE SHORT LIVED TOO. IN GENERAL, A 0.25 TO
0.50 INCH IS POSSIBLE. CAN'T RULE OUT A QUICK INCH (1.00) THAT WOULD
CAUSE POOR DRAINAGE FLOODING.
TEMPS WILL BE WARM TONIGHT AS CLOUD COVER ONCE AGAIN INCREASES AND
THE SOUTHERLY WINDS BEGIN TO RIP. OVERNIGHT LOWS WILL RANGE FROM
NEAR 50 ACROSS THE POCONOS TO THE MID TO UPPER 50S ELSEWHERE. I
WOULDN'T BE SURPRISED TO SEE SOME 60S AT DAYBREAK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
THE COLD FRONT WILL EXIT THE COAST EARLY IN THE MORNING, ENDING
THE THREAT OF PRECIPITATION AND DAMAGING WINDS. POST FRONTAL WINDS
WILL GUST FROM THE WEST/NORTHWEST TO ABOUT 30 MPH BEHIND THE
FRONT. SKIES WILL CLEAR AND TEMPS WILL TOP OUT IN THE 60S. A FEW
LOCALES ACROSS DELMARVA COULD SEE 70.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT.. STRONG WEST TO NORTHWEST WINDS SHOULD CONTINUE AND
WENT SLIGHTLY ABOVE GUIDANCE WITH WINDS. AFTER A PUNCH OF MUCH
DRIER AIR EARLY IN THE EVENING WE MAY SOME MOISTURE TRANSPORT ON
THE BACKSIDE OF THE DEPARTING LOW PRESSURE IN ADDITION TO LAKES
ERIE AND ONTARIO INTO THE POCONOS AND NORTHWEST NJ RESULTING IN A
PERIOD OF MOSTLY CLOUDY CONDITIONS. A FLURRIE OR SPRINKLE CAN NOT
BE RULED OUT AS WELL, HOWEVER FEEL THIS WILL BE ISOLATED AT BEST
AND LEFT OUT OF THE GRIDS. THE WINDOW FOR FAVORABLE MOISTURE
TRANSPORT SHOULD CLOSE BY TUESDAY MORNING AS THE FLOW BECOMES MORE
WESTERLY. WENT SLIGHTLY UNDER MEX GUIDANCE GIVEN CAA.
TUESDAY AND WEDNESDAY.. HIGH PRESSURE SHOULD MOVE INTO THE REGION
WITH DRY CONDITIONS EACH DAY. MODELED TWO METER TEMPERATURES
CONTINUE TO LOOK UNDERDONE AS TEMPERATURES AT THE 850 MB LEVEL WOULD
SUGGEST HIGHS A FEW DEGREES WARMER WHICH MAKES SENSE WITH AMPLE
SUNSHINE BUT SET TEMPERATURES JUST A TOUCH UNDER THE MEX GUIDANCE
EACH DAY FOR HIGHS. A NORTHWEST FLOW TUESDAY WILL GRADUALLY GIVE WAY
TO A RETURN FLOW ON THE BACKSIDE OF THE HIGH BY WEDNESDAY NIGHT.
GOOD CONSENSUS WITH MOS/ MODELED TWO METER TEMPERATURES FOR LOW
TEMPERATURES BOTH NIGHTS STAYED CLOSE TO THAT.
THURSDAY: A FRONTAL BOUNDARY WILL MOVE INTO THE GREAT LAKES WITH THE
HIGH PRESSURE SYSTEM MOVING OFFSHORE RETURN FLOW WILL CONTINUE. SO
WE SHOULD GET A BIT WARMER THAN THE PREVIOUS TWO DAYS THOUGH
INCREASING CLOUD COVER AHEAD OF THE NEXT SYSTEM MAY HOLD
TEMPERATURES IN CHECK. WENT CLOSER TO WARMER MEX GUIDANCE WITH
TEMPERATURES IN THE THURSDAY PERIOD AND WENT CLOSER TO MODELED TWO
METER TEMPERATURES THURSDAY NIGHT. GOOD MODEL AGREEMENT THAT ANY
PRECIPITATION WILL HOLD OFF TILL FRIDAY.
FRIDAY AND SATURDAY... SEVERAL FEATURES OF INTEREST IN THIS PERIOD.
THE FIRST IS A LOW PRESSURE MOVING INTO THE SOUTHWEST AND SOUTHERN
PLAINS AND THE SECOND IS A COLD FRONT WHICH WILL CONTINUE TO MOVE
ACROSS THE NORTHERN PLAINS AND GREAT LAKES. TWO OUTCOMES ARE SHOWING
IN THE MODELS ATTM. THE FIRST IS THE LOW PRESSURE CUTS OFF THE
SOUTHERN PLAINS JUST RESULTING A QUICK FRONTAL PASSAGE FRIDAY INTO
SATURDAY WITH JUST SOME RAIN AND SNOW SHOWERS (06Z GFS AND THE 00Z
ECMWF). THE SECOND IS A PHASE BETWEEN THE TWO SYSTEMS WHICH WOULD
RESULT IN A LOW PRESSURE CUTTING FROM THE CENTRAL PLAINS ALONG THE
FRONT INTO THE OHIO VALLEY THE WOULD RESULT IN A WARM PERIOD WITH
PLENTY OF RAIN (00Z GFS ENSEMBLE SUITE AND THE CMC).THERE IS A
VERY LARGE SPREAD AMONG MODEL ENSEMBLE SUITES WITH REGARDS TO
TEMPERATURES AND ANY SYSTEM THAT MOVES THROUGH THE REGION IN THIS
TIME PERIOD.
SUNDAY... GIVEN THAT THE PATTERN HAS BEEN RATHER PROGRESSIVE IN
RECENT WEEKS, AGREE WITH WPC THAT THE FRONT SHOULD PASS THROUGH OUR
AREA BY SUNDAY WITH OUR REGION IN WEST TO NORTHWEST FLOW ON THE
BACKSIDE OF THE FRONT. THE ECMWF AND THE GFS FOR A FEW RUNS NOW HAVE
BEEN VERY AGGRESSIVE BRINGING A COLD SHOT OF AIR THROUGH THE REGION
WITH 850 TEMPS AROUND -15C!!! MORE OPERATIONAL RUNS ARE HEADING IN
THIS DIRECTION AND SUNDAY VERY WELL COULD BE THE COLDEST DAY OF THE
FALL SO FAR. FAVORABLE FLOW OFF THE LAKES FOR SOME SNOW SHOWERS AND
FLURRIES AS WELL NW. DID NOT GO IN THE DIRECTION OF THE LAST FEW CMC
RUNS AND SOME GFS ENSEMBLE MEMBERS THAT SLOW THE FRONT AND DEVELOP A
LOW PRESSURE SYSTEM ALONG THE COAST.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
HEADLINE...A SQUALL LINE, WITH SOME GUSTY WINDS, IS EXPECTED TO MOVE
THROUGH THE TERMINALS OVERNIGHT. THE TIMING IN THE TAFS HAS BEEN
ADJUSTED TO REFLECT CURRENT CONDITIONS.
TONIGHT...MVFR AND VFR WILL GRADUALLY TRANSITION INTO IFR/MVFR
THIS EVENING.
SHOWERS SHOULD ENTER THE PICTURE AROUND 03Z-07Z WEST TO EAST. THE
EXPECTED CONVECTIVE LINE, AND POSSIBLY SOME THUNDER, IS EXPECTED
BETWEEN 06Z-10Z, AGAIN WEST TO EAST.
SYNOPTIC WINDS WILL GUST UP TO 30 KT AFTER MIDNIGHT. STRONGER GUSTS
ARE EXPECTED WITH THE CONVECTIVE LINE.
WIND SHEAR IS EXPECTED AND IS MENTIONED IN THE TAFS.
TOMORROW...BECOMING VFR WITH WEST TO NORTHWEST WINDS GUSTING TO 30
KT.
OUTLOOK...
MONDAY NIGHT: VFR WITH NORTHWEST WIND GUSTS AROUND 15 KNOTS.
TUESDAY...VFR WITH NORTHWEST WIND GUSTS TO 25 KT SUBSIDING AT
NIGHT.
WEDNESDAY THROUGH FRIDAY: VFR.
&&
.MARINE...
HEADLINES...A SMALL CRAFT ADVISORY IS IN EFFECT STARTING AT MIDNIGHT
AND WILL RUN INTO THE OUTLOOK PERIOD.
TONIGHT...SOUTH WINDS INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 30
KT. STRONGER WINDS ARE POSSIBLE ALONG THE CONVECTIVE LINE. AN MWW
HAS BEEN ISSUED. ISOLATED THUNDERSTORMS ARE POSSIBLE.
MONDAY...AFTER SOME MORNING SHOWERS, THE FORECAST IS DRY THE REST OF
THE DAY. WEST TO NORTHWEST WINDS GUSTING UP TO 25 CAN BE EXPECTED.
OUTLOOK....
MONDAY NIGHT AND TUESDAY; SCA CONDITIONS LIKELY TO MET WITH HIGH
SEAS AND NORTHWEST WIND GUSTS. GALE GUSTS CAN NOT BE RULED OUT
TUESDAY MORNING.
WEDNESDAY THROUGH FRIDAY: SCA CONDITIONS NOT EXPECTED ATTM.
&&
.EQUIPMENT...
SUBSTANTIAL NATIONWIDE NWS COMMS PROBLEMS SINCE LATE SATURDAY
AFTERNOON SEEM TO CONTINUE. NO POINT AND CLICK UPDATE AVBL SINCE
1233 AM 11/17. MARINE AND TIDE DATA ALSO TEND TO BE DATED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ430-431.
&&
SYNOPSIS...GAINES
NEAR TERM...KLINE/MIKETTA/KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...GAINES
AVIATION...GAINES/KRUZDLO
MARINE...GAINES/KRUZDLO
EQUIPMENT...Hazardous weather outlook, Nov 18, 2:54 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 254 AM EST MON NOV 18 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054- 055-060>062-070-071-101>106-190800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 254 AM EST MON NOV 18 2013 ...SEVERE THUNDERSTORM WATCH 573 IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A NARROW LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-190800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 254 AM EST MON NOV 18 2013 ...SEVERE THUNDERSTORM WATCH 573 IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 18, 3:11 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 AM EST MON NOV 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG LEHIGHTON 40.83N 75.72W
11/18/2013 CARBON PA EMERGENCY MNGR
SCATTER POWER OUTAGES.
&&
EVENT NUMBER PHI1300490
BUNKERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:46 AM EST | Severe Thunderstorm Warning | PHI | Salem | 59 min |
| Nov 18, 2:54 AM EST | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 66 min |
| Nov 18, 3:04 AM EST | Special Marine Warning | PHI | 86 min | |
| Nov 18, 3:29 AM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 6 more | 61 min |
| Nov 18, 3:39 AM EST | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 66 min |
| Nov 18, 4:06 AM EST | Severe Thunderstorm Warning | PHI | Middlesex, Somerset | 24 min |
| Nov 18, 4:20 AM EST | Special Marine Warning | PHI | 85 min | |
| Nov 18, 4:28 AM EST | Special Weather Statement | PHI | Atlantic, Burlington, Monmouth, Ocean | 32 min |
| Nov 18, 1:58 AM EST | Severe Thunderstorm Warning | PHI | Berks, Bucks, Carbon, Lehigh, Monroe, Northampton | 62 min |
| Nov 18, 2:28 AM EST | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Delaware, Montgomery | 62 min |
Nearby
Special Marine Warnings in New Jersey, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.